MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-401-NT-U-SST
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As originally reported, during a percutaneous transluminal angioplasty (pta) of the shallow femoral artery (sfa), a micropuncture transitionless access set's coaxial sheath kinked.The lesion was calcified, however, it is unknown to what extent.The sheath was inserted ipsilaterally with an antegrade approach via the femoral artery "several times", however, the sheath was unable to advance due to a kink.The sheath was removed and stretching was noted.The procedure was completed with another stiff micropuncture set.There have been no adverse effects reported due to this occurrence.Information was received 07mar2024 and 12mar2024 stating that the sheath was stretched upon removal from the patient and an antegrade approach was used.
 
Additional Manufacturer Narrative
Summary of event: as originally reported, during a percutaneous transluminal angioplasty (pta) of the shallow femoral artery (sfa), a micropuncture transitionless access set's coaxial sheath kinked.The lesion was calcified, however, it is unknown to what extent.The sheath was inserted ipsilaterally with an antegrade approach via the femoral artery "several times", however, the sheath was unable to advance due to a kink.The sheath was removed, and stretching was noted.The procedure was completed with another stiff micropuncture set.There have been no adverse effects reported due to this occurrence.Information was received 07mar2024 and 12mar2024 stating that the sheath was stretched upon removal from the patient and an antegrade approach was used.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The shaft of the outer sheath was elongated and twisted almost the full length of the catheter, starting at approximately 1.3-centimeters from the distal tip.The material was twisted up to the hub.There was no damage noted to the needle.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final lot.One relevant non-conformance was noted on a component lot involving two devices; however, all non-conforming product was scraped prior to release.A review of complaint history found three additional relevant complaints on the final lot.The component lots were used in one additional final lot.A review of complaint history noted two relevant complaints on that lot.The device instructions for use (ifu) states, ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Although one relevant non-conformance was noted on a component lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient's anatomy contributed to this event.The complaint device was unable to successfully pass through the calcified lesion, and the damage was noted upon removal of the sheath.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18894103
Report Number1820334-2024-00321
Device Sequence Number6152884
Product Code DYB
UDI-Device Identifier00827002479449
UDI-Public(01)00827002479449(17)260703(10)15517494
Combination Product (Y/N)N
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2026
Device Catalogue NumberMPIS-401-NT-U-SST
Device Lot Number15517494
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer05/06/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date06/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown